MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user described having leaned forward in the seating to reach for something on their kitchen counter.It was during this action that the footplates reportedly fell downward which allowed the end-user to lose their balance and fall out of the seating.The subsequent fall reportedly resulted in a radial fracture to the left tibia and fibula, necessitating medical intervention to address.Review of client file, and confirmation from end-user indicates the leg rest assembly not having received any routine service since device had been distributed over 5 years prior.The service provider reported having inspected the device and found the web belt, that secures the foot plate assembly to the leg rest for articulation during elevation, having severed.Further inspection shown the linkage designed to keep tension on the web belt having developed sharp edges on the sides of the roller.It is being determined the cause for the belt failure was sharp edge of roller, having developed over time, causing cuts in the belt material which eventually lead to material fatigue.The device has been repaired with new components, and re-delivered to the end-user.The dhr was reviewed, and the device was found to have met specifications prior to distribution.
 
Event or Problem Description
While the end-user was in their kitchen and reaching forward to gather something off the counter, the footplate assembly reportedly dropped down which caused the end-user to lose positioning and fall out of the seating.The fall resulted in an injury requiring medical intervention to address.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key19939334
Report Number1221084-2024-00015
Device Sequence Number7340247
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose